Loading...

Thursday, October 18, 2012

Painful side effects of Casodex

Well, first of all, Google was nice enough to give me my blog back.  I have no idea what was going on, and I was never allowed to talk to an actual person, but the "Google robots" finally conceded that I was not perpetrating any fraudulent activity with this blog.

Now back to Marshall.  After the slight back pain on Friday from the first Casodex pill, Marshall felt pretty good on Saturday, Sunday, Monday and Tuesday.  It was looking as though the Casodex was going to be a breeze.

But yesterday he had more back pain that built up a little during the day.  He took some Tylenol and it died down.  This morning when he got up he felt better but within 30 minutes the pain returned and steadily built up all day.  By mid-afternoon, the pain was a bit more than he could take, so he took an oxycodone.  That helped for about 2-1/2 hours.  Then the pain started spreading to his joints and he could barely get up out of a chair.  He held out until 10:00PM, took another pain pill and went to bed.

He is sure that this isn't bone pain, it is more muscle and joint pain.  I did a little bit of research on the internet (and plan to do more in a little bit) and learned that this kind of pain is a side effect of Casodex in about 30% of men who take it.  So far I haven't been able to learn how long these side effects last, but I will keep looking.  He won't be able to "tough this out" much longer.  And next Thursday he gets his next Lupron (hormone therapy) injection and Xgeva (bone strengthener) injection which will have their own temporary side effects.

I have a message in to the oncologist and hope to hear from him tomorrow with some advice.

No comments:

Post a Comment